Hail, Oneida
- When
- June 8, 4:30 PM EST
- Where
- Oneida County, 0.85 mi SE of Holland Patent
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.240, -75.260
A very warm and humid air mass over the region created an unstable atmosphere with scattered showers and thunderstorms developing during the evening. Some of the storms produced large hail and damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
A very warm and humid air mass over the region created an unstable atmosphere with scattered showers and thunderstorms developing during the evening. Some of the storms produced large hail and damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 8, 3:02 PM EST, 1 hour 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 402 PM EDT WED JUN 8 2011 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE AREA ON THURSDAY AFTERNOON...BRINGING NUMEROUS SHOWERS AND THUNDERSTORMS. THE FRONT WILL BRING COOLER AND MORE COMFORTABLE CONDITIONS EXPECTED FRIDAY. ANOTHER LOW PRESSURE SYSTEM WILL BRING ANOTHER ROUND OF SHOWERS AND STORMS SATURDAY AFTERNOON. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... HIGH PRESSURE WILL HANG ON FOR A LITTLE LONGER TONIGHT. A COLD FRONT THAT IS EXPECTED TO MOVE THROUGH THE CWA TOMORROW IS STILL WELL TO THE WEST, KEEPING ANY GOOD FORCING OUT OF THE REGION. THERE IS STILL A SMALL POSSIBILITY THAT A STORM OR TWO COULD DEVELOP THIS EVENING AND OVERNIGHT. CONFIDENCE IS VERY LOW ON THIS. SPC HAS SCALED BACK THERE SLIGHT CHANCE TO THE VERY NORTHERN EDGE OF THE CWA. WITH HIGHER DEW POINTS AND VERY WARM TEMPS TODAY, LOW TEMPERATURES TONIGHT LOOK TO BE IN THE MID TO UPPER 60S. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... MODELS DIFFER ON THE TIMING OF A COLD FRONT THAT IS PROGGED TO MOVE THROUGH. WHILE THEY ALL HAVE THE FRONT PASSING THROUGH, SOME BRING IT THROUGH QUICK AND WELL PASSED THE CWA, WHILE OTHERS ARE SLOWER AND STALL IT OUT JUST TO THE SOUTH OF THE CWA. EITHER WAY, IT WILL MAKES ITS WAY ACROSS THE REGION TOMORROW MID DAY. THIS WILL ALLOW SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE ENTIRE CWA. MODELS PUT CAPE VALUES BETWEEN 1000 AND 2000 J/KG TOMORROW. MORE THAN ENOUGH WITH A COLD FRONT ACTING AS A TRIGGER. 0-1KM BULK SHEAR IS NOT TOO IMPRESSIVE DURING THE MID DAY. THE 0-3 IS A LITTLE BETTER AT 20 TO 30 KTS. 0-6KM SHEAR IS BETTER AT AROUND 40 TO 45KTS. LOOKING AT THIS, THE MAIN THREATS WOULD LIKELY BE WIND AND HAIL. BEHIND THE COLD FRONT, HIGH PRESSURE WILL BUILD BACK IN. TEMPS WILL BE COOLER THROUGH THE WEEKEND, AS WELL AS LOWER DEW POINTS. HOWEVER, WITH THE FRONT LIKELY STALLING SOMEWHERE FROM CENTRAL PA TO SOUTHERN PA, THERE WILL POSSIBLY BE SOME LINGERING SHOWERS AND STORMS IN THE PA ZONES INTO SATURDAY. ANOTHER LOW WILL MOVE INTO THE GREAT LAKES REGION, BRINGING YET ANOTHER CHANCE FOR SHOWERS AND STORMS ON SATURDAY AFTERNOON. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... SOMEWHAT FLAT LONG WV TROF OVES FROM THE CNTRL LAKES INTO THE NE STATES DURING THE LONG TERM. PASSAGE OF A COLD FNT EARLY IN THE PD WILL BRING THE BEST CHANCE OF TRW...FLWD BY LWRD CHANCES THRU THE PD WITH THE LWRD HGTS BRINGING SOME AFTN INSTABILITY. AS USUAL...GFS IS MORE PROGRESSIVE WITH THE SYSTEM BUT EVEN SO KEEP THE AREA IN A NW FLOW THRU WED. PTRN SHD KEEP COOLER THAN NRML AIR IN THE AREA THRU THE PD. HPC GUID IN GOOD AGREEMENT WITH XTNDD MOS GUID SO USED HPC GUID WITH JUST A FEW TWEAKS. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... UPDATED AS OF 145 PM... VFR SHOULD PREVAIL THROUGH 18Z THU...FOR THE MOST PART. ISOLATED TSRA COULD POP UP LATE THIS AFTN/EARLY EVE...BUT INSUFFICIENT COVERAGE FOR INCLUSION OF EVEN ANY CB GROUPS IN THE TERMINALS ATTM. PERIODIC MVFR HZ/BR RESTRICTIONS POSSIBLE LATE TONIGHT AT KAVP. FOR THU...SHRA/TSRA SHOULD BE MORE WIDESPREAD THAN TODAY...AS A COLD FRONT NEARS THE AREA. HOWEVER...TIMING IS UNCERTAIN...AND MUCH OF THE ACTIVITY MAY WELL BE AFTER 18Z...SO NO MENTION IN THE FCST JUST YET. W TO SW WINDS AROUND 10 KT THIS AFTN...SHOULD BECOME LIGHT OVERNIGHT...THEN TURN WLY ON THU AT 10-15 KT. .OUTLOOK... THU EVE...VFR AND MVFR...ASSOCIATED WITH SCATTERED SHRA/TSRA. THU NGT...POSSIBLE MVFR/IFR CIGS AND VSBYS...WITH LOW STRATUS AND FOG BEHIND COLD FRONT. FRI...BECOMING VFR. SAT THRU SUN...AND INTO MON...MVFR POSSIBLE IN SHRA/TSRA. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...SLI NEAR TERM...SLI SHORT TERM...SLI LONG TERM...DGM AVIATION...MLJ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 423 PM EDT WED JUN 8 2011 NYZ022>024-055>057-062-PAZ038>040-043-044-047-048-072-092030- STEUBEN-SCHUYLER-CHEMUNG-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 423 PM EDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS EVENING. A FEW LOCATIONS COULD EXPERIENCE LARGE HAIL OR STRONG WINDS WITH ANY STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE THURSDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES SOUTH ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NYZ009-015>018-025-036-037-044>046-092030- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-TOMPKINS- MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO- 423 PM EDT WED JUN 8 2011 ...SEVERE THUNDERSTORM WATCH 440 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A LINE OF THUNDERSTORMS IS EXPECTED TO TRAVERSE THE AREA THIS EVENING. SOME OF THE STORMS MAY BECOME SEVERE WITH WIND AND HAIL AS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE THURSDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES SOUTH ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MSE
The Ft Drum radar (KTYX), 67 km away, was scanning. The volume nearest the first event began at 21:28 UTC.
17 hail, 4 thunderstorm wind. Local standard time, as filed.
A tree was blown down.
A tree was blown down, blocking Route 20.
Trees were blown down.
Trees and wires were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2011Every state in 2011This day in weather historyWarnings in New York, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 321073, 321074, 321075, 321076, 321077, 321078, 321079, 321080, 321081, 321082, 321083, 321084, 321085, 321086, 321087, 321088, 321089, 321090, 321091, 321092, 321093.